Alert archive / Illinois / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 49, NWS Quad Cities, IA
NWS Quad Cities, IA issued this severe thunderstorm warning at Jun 5, 2005, 12:21 AM CDT for Jo Daviess County, Stephenson County, Illinois. It was in force for 57 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 5, 2005, 12:21 AM CDT (05:21 UTC)
- Expired
- Jun 5, 2005, 1:18 AM CDT
- In force
- 57 min
- Issued by
- NWS Quad Cities, IA
- Area
- Counties, with a storm outline in the text
Counties Jo Daviess County, IL, Stephenson County, IL
The radar
The Quad Cities radar (KDVN), 95 km from the middle of the area, began a volume at 05:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 4, 8:15 PM CDT | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Davenport, (KDVN), launched 00:00Z, 5.4 hours before the alert went out and 92 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2060 J/kg
- Mixed-layer CIN
- -10 J/kg
- Mixed-layer LCL
- 1369 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 91 m²/s²
- 0-3 km storm-relative helicity
- 219 m²/s²
- Significant tornado parameter
- 0.7
- Supercell composite
- 6.8
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KDVN 050521 SVRDVN ILC085-177-050615- /O.NEW.KDVN.SV.W.0049.050605T0521Z-050605T0615Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE QUAD CITIES IA IL 1221 AM CDT SUN JUN 5 2005 THE NATIONAL WEATHER SERVICE IN THE QUAD CITIES HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... JO DAVIESS COUNTY IN NORTHWEST ILLINOIS THIS INCLUDES THE CITY OF GALENA NORTHWESTERN STEPHENSON COUNTY IN NORTHWEST ILLINOIS * UNTIL 115 AM CDT * AT 1219 AM CDT...TRAINED WEATHER SPOTTERS REPORTED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THIS STORM WAS LOCATED NEAR GALENA...AND MOVING NORTHEAST AT 45 MPH. * OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO COUNCIL HILL...WOODBINE...SCHAPVILLE...SCALES MOUND...PLUM RIVER... STOCKTON...APPLE RIVER...WARREN...NORA AND LENA. THIS IS A DANGEROUS STORM. MOVE IMMEDIATELY INDOORS AND STAY AWAY FROM WINDOWS. LAT...LON 4246 9061 4223 9031 4230 8968 4269 9000 $$ ERVIN
2 follow-up statements
000 WWUS53 KDVN 050548 SVSDVN SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE QUAD CITIES IA IL 1246 AM CDT SUN JUN 5 2005 ILC085-177-050615- /O.CON.KDVN.SV.W.0049.000000T0000Z-050605T0615Z/ JO DAVIESS IL-STEPHENSON IL- 1246 AM CDT SUN JUN 5 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 115 AM CDT FOR NORTHWESTERN STEPHENSON AND JO DAVIESS COUNTIES... AT 1241 AM CDT...TRAINED SPOTTERS REPORTED A SEVERE THUNDERSTORM PRODUCING DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THIS STORM WAS LOCATED NEAR WADDAMS GROVE...OR ABOUT 17 MILES NORTHWEST OF FREEPORT...MOVING NORTHEAST AT 40 MPH. TREES AND POWERLINES DOWN HAVE BEEN REPORTED NEAR GALENA. TAKE COVER NOW IF YOU ARE IN EASTERN JO DAVIESS AND WESTERN STEPHENSON COUNTIES. PLEASE REPORT ANY SEVERE WEATHER OR DAMAGE TO YOUR LOCAL LAW ENFORCEMENT AGENCY FOR RELAY TO THE NATIONAL WEATHER SERVICE. LAT...LON 4246 9061 4223 9031 4230 8968 4269 9000 $$ ERVIN
000
WWUS53 KDVN 050618
SVSDVN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
115 AM CDT SUN JUN 5 2005
ILC085-050624-
/O.CAN.KDVN.SV.W.0049.000000T0000Z-050605T0615Z/
JO DAVIESS IL-
115 AM CDT SUN JUN 5 2005
...THE SEVERE THUNDERSTORM WARNING FOR JO DAVIESS COUNTY IS
CANCELLED...
THE SEVERE THUNDERSTORMS THAT WERE CAPABLE OF PRODUCING DAMAGING
WINDS HAVE MOVED OUT OF THE WARNED AREA. THEREFORE THE SEVERE
THUNDERSTORM WARNING FOR JO DAVIESS COUNTY HAS BEEN CANCELLED.
HOWEVER...ADDITIONAL STORMS ARE STILL CAPABLE OF PRODUCING HEAVY
RAIN.
LAT...LON 4231 8972 4230 8973 4230 8981 4229 8983
4229 8991 4250 8991 4250 8983 4235 8970
4231 8969
$$
ERVINWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Quad Cities, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 4, 2:53 PM CDT, 9 hours 28 minutes earlier.
Area forecast discussion, Jun 4, 2:53 PM CDT, 9 hours 28 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE QUAD CITIES IA IL 253 PM CDT SAT JUN 4 2005 .SYNOPSIS... SURFACE MAP SHOWS WARM FRONT LIFTING NORTHEAST OUT OF OUR CWA. THIS PUTS MOST OF OUR CWA IN THE WARM SECTOR...WHERE TEMPS HAVE WARMED DRAMATICALLY IN SOME AREAS (INTO THE LOWER TO MID 80S) AFTER THIS MORNINGS CONVECTION. GREATEST SUFACE PRESSURE FALLS WERE IN ASSOCIATION WITH THE WARM FRONT. SURFACE LOW WAS OVER THE SD-MN-IA AREA WITH A BOUNDARY TRAILING SOUTHWEST TO ANOTHER LOW OVER SOUTHWEST NE. UPPER AIR CHARTS SHOW VORT LOBE LIFTING NORTHEAST INTO MN AND WI IN ASSOCIATION WITH THE WARM FRONT...WITH A STRONGER VORT AREA MOVING EAST OUT OF NORTHEAST CO. AN UPPER LEVEL LOW WAS ASSOCIATED WITH THIS VORT. AT 250 MB...THERE WAS A SPEED MAX (UP TO 75 KT) EXTENDING FROM SOUTHEAST NE INTO THE TX PANHANDLE. RADAR SHOWS THE CONVECTION WHICH PROMPTED TWO SEVERE TSTM WARNINGS EARLIER FOR TWO OF OUR COUNTIES WAS IN THE CHICAGO TO MILWAUKEE AREA AND MOVING NORTHEAST. OTHERWISE...ONLY A FEW SMALL...MINOR..ECHOES WERE OVER NORTHEAST IA. ..JAZ.. && .SHORT TERM...(TODAY AND TONIGHT) OUR WEATHER MAY BE SIGNIFICANTLY IMPACTED BY THE CONVECTION FORCEAST TO DEVELOP IN THE NE-KS-IA-MO AREA LATER TODAY. ACCORDING TO STORM MOTION...ANY STORMS THAT DO DEVELOP THERE SHOULD MAINLY STAY SOUTH OF THE IA-MO BORDER. THE BEST CHANCES FOR CONVECTION IN OUR CWA WOULD BE IN THE SOUTH. IN ADDITION...THE CONVECTION TO OUR SOUTH MAY HELP ROB OUR AREA OF SUFFICIENT MOISTURE FOR SIGNIFICANT ACTIVITY. HAVING SAID THAT...THE BEST CHANCES FOR ORGANIZED CONVECTION IN OUR AREA WILL BE LATER THIS EVENING AS A VORT MAX LIFTS NORTHEAST ACROSS OUR AREA...IN THE 03-06Z TIME FRAME. WE MAY HAVE SOME ISOLATED TO SCATTERED SHRA/TSRA BEFORE THEN HOWEVER. PARAMETERS DO NOT LOOK THAT IMPRESSIVE FOR ANY ORGANIZED SEVERE WEATHER ACROSS MOST OF OUR CWA. THE BEST CHANCES WOULD AGAIN BE IN THE SOUTH. MAIN THREAT TONIGHT WILL BE WIND AND HAIL. TORNADO THREAT WILL BE LOW. FORECAST SOUNDINGS INDICATE SOME SLIGHT SHEAR IN THE LOWER LEVELS...WITH THE MOST IMPRESSIVE FEATURE BEING STRONG WINDS ALOFT. IF THESE WINDS (MOMEMTUM) ARE TRANSPORTED TO THE SURFACE THERE COULD BE SOME WINDS ABOVE SEVERE CRITERIA. ..JAZ.. && .LONG TERM...(SUNDAY AFTERNOON THROUGH TUESDAY)... UPPER TROF MOVING THROUGH THE UPPER MIDWEST SHOULD INTERACT WITH UNSTABLE AIRMASS EAST OF THE MISSISSIPPI RIVER SUNDAY AFTERNOON TRIGGERING ANOTHER ROUND OF STRONG TO SEVERE THUNDERSTORMS MAINLY OVER NORTHWEST AND WEST CENTRAL ILLINOIS. WILL CONTINUE SOME LOW POPS FOR TSRA INTO THE EVENING HOURS FOR POSSIBILITY OF ADDITIONAL CONVECTION AHEAD OF THE H5 TROF AXIS. AFTER SUNDAY NIGHT...WEATHER OVER THE AREA SHOULD SETTLE DOWN SOME AS SURFACE AND UPPER RIDGE BUILD INTO THE REGION. (TUESDAY NIGHT THROUGH SATURDAY)... MODELS CONTINUE TO BE IN REASONABLE AGREEMENT WITH THE SYNOPTIC FEATURES THROUGH THE PERIOD WITH TROF LOCATED OVER THE WESTERN U.S. AND RIDGE TO THE EAST. SWLY FLOW OVER CENTRAL U.S. WILL KEEP WARMER THAN NORMAL TEMPS OVER THE REGION THROUGH THE PERIOD. A SURFACE FRONT WILL SET UP OVER THE AREA WEDNESDAY THROUGH FRIDAY PROVIDING A FOCUS FOR THUNDER STORM DEVELOPMENT. MODELS SUGGEST THAT THE THUNDERSTORM THREAT WILL DIMINISH BY SATURDAY AS THE EAST COAST RIDGE RETROGRADES INTO THE MISSISSIPPI VALLEY...FORCING FRONT TO THE SOUTHEAST. ...DLF... && .DVN WATCHES/WARNINGS/ADVISORIES... IA...NONE. IL...NONE. MO...NONE. && JAZ/DLF
Hazardous weather outlook, Jun 4, 1:02 PM CDT, 11 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE QUAD CITIES IA IL 102 PM CDT SAT JUN 4 2005 IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007- 009-015>018-024>026-034-035-MOZ009-010-051000- BENTON IA-BUCHANAN IA-BUREAU IL-CARROLL IL-CEDAR IA-CLARK MO- CLINTON IA-DELAWARE IA-DES MOINES IA-DUBUQUE IA-HANCOCK IL- HENDERSON IL-HENRY IA-HENRY IL-IOWA IA-JACKSON IA-JEFFERSON IA- JO DAVIESS IL-JOHNSON IA-JONES IA-KEOKUK IA-LEE IA-LINN IA-LOUISA IA- MCDONOUGH IL-MERCER IL-MUSCATINE IA-PUTNAM IL-ROCK ISLAND IL- SCOTLAND MO-SCOTT IA-STEPHENSON IL-VAN BUREN IA-WARREN IL- WASHINGTON IA-WHITESIDE IL- 102 PM CDT SAT JUN 4 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST...EAST CENTRAL...AND SOUTHEAST IOWA...NORTHWEST...NORTH CENTRAL...AND WEST CENTRAL ILLINOIS...AND NORTHEAST MISSOURI. .DAY ONE...THIS AFTERNOON AND TONIGHT A LINE OF THUNDERSTORMS WILL DEVELOP BY LATE AFTERNOON FROM NORTHEAST KANSAS AND NORTHWEST MISSOURI INTO SOUTHWEST IOWA AND SOUTHEAST NEBRASKA...AND MOVE EAST ACROSS THE REGION THROUGH LATE EVENING. THE STRONGEST STORMS WILL HAVE THE POTENTIAL OF LARGE HAIL UP TO THE SIZE OF GOLFBALLS AND STRAIGHT LINE WINDS UP TO 70 MPH BETWEEN 6 AND 11 PM. AN ISOLATED BRIEF AND WEAK TORNADO OR TWO MAY ALSO OCCUR. THE HIGHEST RISK OF SEVERE WEATHER WILL BE WEST OF A DUBUQUE... MUSCATINE...KAHOKA MISSOURI LINE. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THERE IS A SLIGHT RISK FOR SEVERE STORMS SUNDAY AFTERNOON INTO EARLY EVENING ACROSS NORTHWEST AND WEST CENTRAL ILLINOIS...AND EAST OF A LINE FROM CASCADE TO FORT MADISON IN EASTERN IOWA. THUNDERSTORMS ARE EXPECTED TO DEVELOP AS A COLD FRONT MOVES INTO A MOIST UNSTABLE AIRMASS OVER THE AREA. THE MAIN THREATS WILL BE LARGE HAIL AND DAMAGING WIND. THUNDERSTORMS WILL BE POSSIBLE TUESDAY NIGHT THROUGH FRIDAY. CONDITIONS MAY BE FAVORABLE FOR SEVERE WEATHER WITH ROUNDS OF THUNDERSTORMS WEDNESDAY NIGHT THROUGH FRIDAY. MORE DETAILED INFORMATION WILL BE AVAILABLE AS THIS TIME PERIOD NEARS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS POSSIBLE THIS EVENING. INTERESTED INDIVIDUALS SHOULD MONITOR CONDITIONS FOR POSSIBLE ACTIVATION LATER THIS AFTERNOON. A CONFERENCE CALL FOR EMERGENCY MANAGERS IN EAST CENTRAL AND SOUTHEAST IOWA AND EXTREME NORTHEAST MISSOURI HAS BEEN SCHEDULED FOR THIS AFTERNOON AT 3 PM CDT. DLF
In the hours before
Local storm report, Jun 4, 11:48 PM CDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1148 PM CDT SAT JUN 04 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1148 PM HAIL NW DAVENPORT 41.56N 90.60W
06/04/2005 0.25 INCH SCOTT IA TRAINED SPOTTER
&&
SCOTTDLocal storm report, Jun 4, 11:56 PM CDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1156 PM CDT SAT JUN 04 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1125 PM TSTM WND DMG MOUNT CARROLL 42.10N 89.98W
06/04/2005 CARROLL IL TRAINED SPOTTER
TREE DAMAGE IN THE CITY
&&
SCOTTDLocal storm report, Jun 4, 11:58 PM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1158 PM CDT SAT JUN 04 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1157 PM TSTM WND GST BURLINGTON 40.81N 91.12W
06/04/2005 45 MPH DES MOINES IA AMATEUR RADIO
&&
SCOTTDLocal storm report, Jun 5, 12:01 AM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1201 AM CDT SUN JUN 05 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1155 PM HAIL ELDRIDGE 41.64N 90.57W
06/04/2005 0.50 INCH SCOTT IA NWS EMPLOYEE
&&
SCOTTDLocal storm report, Jun 5, 12:03 AM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1203 AM CDT SUN JUN 05 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1155 PM HAIL CENTRALIA 42.47N 90.84W
06/04/2005 0.25 INCH DUBUQUE IA TRAINED SPOTTER
&&
SCOTTDLocal storm report, Jun 5, 12:07 AM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1207 AM CDT SUN JUN 05 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1041 PM TSTM WND GST VINTON 42.16N 92.03W
06/04/2005 64 MPH BENTON IA TRAINED SPOTTER
&&
SCOTTDThe office that day
Everything else NWS Quad Cities, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 4, 10:36 PM CDT | Severe Thunderstorm Warning | DVN | Carroll | 62 min |
| Jun 4, 11:51 PM CDT | Severe Thunderstorm Warning | DVN | Rock Island | 39 min |
| Jun 5, 12:51 AM CDT | Severe Thunderstorm Warning | DVN | Carroll, Stephenson | 43 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.